Advertisement

Convex Surface Interpolation

  • Malik Zawwar Hussain
  • Maria Hussain
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4975)

Abstract

This work is a contribution towards the graphical display of 3D data over a regular grid when it is convex. A piecewise rational bi-cubic function [8] has been utilized for this objective. Simple sufficient data dependent conditions are derived on free parameters in the description of rational bi-cubic function to preserve the shape of data. The presented method applies equally well to data or data with derivatives. The developed scheme is not only local and computationally economical but also visually pleasing.

Keywords

Surface interpolation Convexity Rational bi-cubic function Shape parameters Free parameters 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Asaturyan, S.: Shape Preserving Surface Interpolation, Ph.D. Thesis, Department of Mathematics and Computer Science, University of Dundee, Scotland, UK (1990)Google Scholar
  2. 2.
    Carnicer, J.M., Garcia-Esnaola, M., Peña, J.M.: Convexity of Rational Curves and Total Positivity. Journal of Computational and Applied Mathematics 71, 365–382 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Constantini, P., Fontanella, F.: Shape Preserving Bivariate Interpolation. SIAM Journal of Numerical Analysis 27(2), 488–506 (1990)CrossRefGoogle Scholar
  4. 4.
    Delgado, J., Peña, J.M.: Are Rational Bézier Surfaces Monotonicity Preserving. Computer Aided Geometric Design 24, 303–306 (2007)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    Dodd, McAllister, S.L., Roulier, J.A.: Shape Preserving Spline Interpolation for Specifying Bivariate Functions of Grids. IEEE Computer Graphics and Applications 3(6), 70–79 (1983)CrossRefGoogle Scholar
  6. 6.
    Floater, M.S.: A Weak Condition for the Convexity of Tensor-Product Bézier and B-spline Surfaces. Advances in Computational Mathematics 2(1), 67–80 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Goodman, T.N.T.: Refinable Spline Functions and Hermite Interpolation. In: Lyche, T., Schumaker, L. (eds.) Mathematical Methods for Curves and Surfaces, Oslo, pp. 147–161. Vanderbilt University Press, Nashville (2001)Google Scholar
  8. 8.
    Hussain, M.Z., Hussain, M.: Visualization of Surface Data Using Rational Bi-cubic Spline. PUJM 38, 85–100 (2006)MathSciNetGoogle Scholar
  9. 9.
    Kouibia, A., Pasadas, M.: Approximation by Shape Preserving Interpolation Splines. Applied Numerical Mathematics 37, 271–288 (2001)zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Renka, R.J.: Interpolation of Scattered Data with a convexity-Preserving Surface. ACM Transactions on Mathematical Software 30(2), 200–211 (2004)zbMATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Roulier, J.A.: A Convexity Preserving Grid Refinement Algorithm for Interpolation of Bivariate Functions. IEEE Computer Graphics and Applications 7, 57–62 (1987)CrossRefGoogle Scholar
  12. 12.
    Sarfraz, M., Hussain, M.Z.: Data Visualization Using Rational Spline Interpolation. Journal of Computational and Applied Mathematics 189, 513–525 (2006)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2008

Authors and Affiliations

  • Malik Zawwar Hussain
    • 1
  • Maria Hussain
    • 1
  1. 1.Department of MathematicsUniversity of the PunjabLahorePakistan

Personalised recommendations